Georgia, 2006

Hail and Damaging Winds in Georgia, May 26, 2006

May 26, 2006 · NWS FFC · 16 events in 13 counties and zones

12 hail, 3 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$542,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 26, 12:58 AM EST, 47 minutes earlier.

Area forecast discussion, May 26, 12:58 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 AM EDT FRI MAY 26 2006

.SHORT TERM...(TODAY THROUGH SUNDAY)
MODELS ARE IN AGREEMENT WITH THE SYNOPTIC PATTERN WITH MINOR
DIFFERENCES IN THE MESO-SCALE. HOWEVER IT APPEARS NEITHER ARE
PICKING UP ON THE MCS OVER TN/KY. THESE STORMS CONTINUE TO MOVE
SOUTHEAST AND WILL LIKELY REACH THE GEORGIA BORDER BEFORE DAYBREAK
AND SPREAD ACROSS MUCH OF NORTH GEORGIA THIS MORNING. THE TREND
SHOULD BE WEAKENING AFTER SUNRISE...HOWEVER THESE STORMS WILL ALSO
PRODUCE AN OUTFLOW BOUNDARY. IT IS THIS OUTFLOW THAT WILL BE THE
FOCUS OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS
THE CWA. CAPES AND LIS GO VERY UNSTABLE AND COULD SEE SEVERE
THUNDERSTORMS AGAIN THIS AFTERNOON...MAINLY NORTH OF I-20...AND INTO
TONIGHT...MAINLY OVER THE WESTERN CWA. WILL MENTION SEVERE IN THE
FORECAST AND WILL ALSO MENTION HEAVY RAIN POSSIBLE AS K INDEX WILL
VALUES PROGGED AT 35 TO 40...AND WE HAVE THE DEW POINTS WELL INTO THE
60S TO AID IN THIS. FOR SATURDAY...MOISTURE LINGERS AND A LEE SIDE
TROUGH DEVELOPS ACROSS THE CWA AS WELL AS THE LINGERING SHORT WAVE
WHICH GETS CAUGHT UNDER THE BUILDING HIGH. WITH DAYTIME
HEATING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP
ACROSS THE REGION. BY SUNDAY THE H5 RIDGE IS FIRMLY IN PLACE FROM GA
TO NY AND WE STILL HAVE THE LINGERING MOISTURE OVER THE CWA. DAYTIME
HEATING WILL PLAY MORE OF A ROLE IN DEVELOPMENT...AND MAINLY ALONG
LEFT OVER OUTFLOW BOUNDARIES. WILL BROAD BRUSH POPS SUNDAY. GUIDANCE
TEMPS LOOK GOOD...POSSIBLY TOO COOL FOR HIGHS AS MAX TEMPS HAVE BEEN
RUNNING A DEGREE OR TWO WARMER THAN GUIDANCE THE LAST COUPLE OF
DAYS. WILL MAKE ADJUSTMENTS FOR THAT.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
H5 RIDGE SLOWLY WEAKENS THROUGH THE LONG TERM LEAVING GEORGIA IN A
VERY WEAK UPPER FLOW. THE MOISTURE FROM THIS WEEKENDS SYSTEM WILL
PUSH WEST TO ALABAMA...AND THEN GRADUALLY WORK ITS WAY BACK TO
GEORGIA. DAYTIME HEATING WILL BE THE BIGGEST PLAYER IN
THUNDERSTORM DEVELOPMENT EACH AFTERNOON AND EVENING. IN OTHER
WORDS SUMMER CLIMATOLOGY FOR GEORGIA WITH SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         89  70  90  70 /  50  40  30  20
ATHENS          92  67  92  67 /  50  30  30  20
GAINESVILLE     87  67  87  67 /  50  30  30  20
ROME            93  68  92  67 /  50  40  30  20
COLUMBUS        94  72  92  72 /  20  40  30  20
MACON           94  70  93  69 /  30  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, May 25, 7:37 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 PM EDT THU MAY 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
837 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO OHIO VALLEY WILL RESULT
IN INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND CENTRAL
GEORGIA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AS A SECONDARY AND SLIGHTLY STRONGER UPPER TROUGH
MOVES THROUGH THE AREA FROM THE NORTHWEST. DESPITE WEAK
DYNAMICS...A VERY UNSTABLE AIR MASS WILL SUPPORT THE POTENTIAL FOR
A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE. FOR THE PERIOD
SATURDAY THROUGH WEDNESDAY...A TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE AND SUPPORT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS AREAWIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION ACROSS NORTH
GEORGIA THIS AFTERNOON OR EVENING. EMERGENCY MANAGERS SHOULD
MONITOR THE SITUATION.

In the hours before

Local storm report, May 25, 7:45 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             4 E CHESTATEE           34.29N 83.93W
05/25/2006  E0.88 INCH       FORSYTH            GA   PUBLIC

            PUBLIC REPORTED DIME TO NICKEL SIZE HAIL. HAIL OCCURED
            FOR AT LEAST THREE MINUTES.

0220 PM     HAIL             GAINESVILLE             34.29N 83.83W
05/25/2006  E0.88 INCH       HALL               GA   PUBLIC

            DIME TO NICKEL SIZE HAIL.

0227 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E1.00 INCH       HALL               GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

0230 PM     HAIL             HELEN                   34.70N 83.72W
05/25/2006  E1.00 INCH       WHITE              GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WHICH OCCURED FOR
            ATLEAST FIFTEEN MINUTES.

0232 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0240 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/25/2006  E0.75 INCH       GILMER             GA   PUBLIC

            UP TO AND INCLUDING DIME SIZE HAIL.

0305 PM     HAIL             OAKMAN                  34.57N 84.71W
05/25/2006  E0.75 INCH       GORDON             GA   PUBLIC

0315 PM     HAIL             CHERRY LOG              34.78N 84.39W
05/25/2006  E1.00 INCH       GILMER             GA   PUBLIC

0354 PM     TORNADO          BALL GROUND             34.34N 84.38W
05/25/2006                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF A TORNADO NEAR BALL GROUND CROSSING

            INTERSTATE 575. NO DAMAGE HAS BEEN REPORTED AT THIS TIME.

0400 PM     HAIL             DANIELSVILLE            34.12N 83.22W
05/25/2006  E0.75 INCH       MADISON            GA   LAW ENFORCEMENT

0400 PM     HAIL             CLEVELAND               34.60N 83.76W
05/25/2006  E0.75 INCH       WHITE              GA   PUBLIC

0400 PM     HAIL             3 NE BALL GROUND        34.37N 84.34W
05/25/2006  E0.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

0415 PM     HAIL             DAHLONEGA               34.54N 83.98W
05/25/2006  E0.75 INCH       LUMPKIN            GA   PUBLIC

0420 PM     HAIL             ACWORTH                 34.06N 84.68W
05/25/2006  E1.00 INCH       COBB               GA   PUBLIC

0420 PM     HAIL             4 W WOODSTOCK           34.10N 84.58W
05/25/2006  E0.75 INCH       CHEROKEE           GA   PUBLIC

0425 PM     HAIL             MURRAYVILLE             34.42N 83.91W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0430 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.25 INCH       FORSYTH            GA   PUBLIC

0500 PM     HAIL             4 NE FLOWERY BRANCH     34.23N 83.87W
05/25/2006  E0.25 INCH       HALL               GA   PUBLIC

0505 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.75 INCH       FORSYTH            GA   LAW ENFORCEMENT

0505 PM     HAIL             NORCROSS                33.94N 84.21W
05/25/2006  E0.25 INCH       GWINNETT           GA   PUBLIC

0515 PM     HAIL             HOLLY SPRINGS           34.17N 84.50W
05/25/2006  E0.25 INCH       CHEROKEE           GA   PUBLIC

0520 PM     HAIL             BUFORD                  34.12N 84.00W
05/25/2006  E0.75 INCH       GWINNETT           GA   PUBLIC

0535 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
05/25/2006  E1.50 INCH       GWINNETT           GA   PUBLIC

0630 PM     HAIL             1 S LOGANVILLE          33.82N 83.90W
05/25/2006  E0.75 INCH       WALTON             GA   PUBLIC

0633 PM     HAIL             MARIETTA                33.95N 84.54W
05/25/2006  E0.75 INCH       COBB               GA   PUBLIC

0710 PM     HAIL             ROSWELL                 34.04N 84.36W
05/25/2006  E0.75 INCH       FULTON             GA   PUBLIC

&&

SN
Special weather statement, May 25, 8:05 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT THU MAY 25 2006

GAZ105-260130-
905 PM EDT THU MAY 25 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DOOLY COUNTY UNTIL
930 PM EDT...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PINEHURST...MOVING EAST
AT 10 MPH. THIS STORM WILL AFFECT PINEHURST.
Local storm report, May 25, 11:40 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 AM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             4 E CHESTATEE           34.29N 83.93W
05/25/2006  E0.88 INCH       FORSYTH            GA   PUBLIC

            PUBLIC REPORTED DIME TO NICKEL SIZE HAIL. HAIL OCCURED
            FOR AT LEAST THREE MINUTES.

0220 PM     HAIL             GAINESVILLE             34.29N 83.83W
05/25/2006  E0.88 INCH       HALL               GA   PUBLIC

            DIME TO NICKEL SIZE HAIL.

0227 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E1.00 INCH       HALL               GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL.

0230 PM     HAIL             HELEN                   34.70N 83.72W
05/25/2006  E1.00 INCH       WHITE              GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WHICH OCCURED FOR
            ATLEAST FIFTEEN MINUTES.

0232 PM     HAIL             FLOWERY BRANCH          34.19N 83.92W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0240 PM     HAIL             ELLIJAY                 34.69N 84.48W
05/25/2006  E0.75 INCH       GILMER             GA   PUBLIC

            UP TO AND INCLUDING DIME SIZE HAIL.

0305 PM     HAIL             OAKMAN                  34.57N 84.71W
05/25/2006  E0.75 INCH       GORDON             GA   PUBLIC

0315 PM     HAIL             CHERRY LOG              34.78N 84.39W
05/25/2006  E1.00 INCH       GILMER             GA   PUBLIC

0354 PM     TORNADO          BALL GROUND             34.34N 84.38W
05/25/2006                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS REPORTS OF A TORNADO NEAR BALL GROUND CROSSING

            INTERSTATE 575. NO DAMAGE HAS BEEN REPORTED AT THIS TIME.

0400 PM     HAIL             3 NE BALL GROUND        34.37N 84.34W
05/25/2006  E0.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

0400 PM     HAIL             CLEVELAND               34.60N 83.76W
05/25/2006  E0.75 INCH       WHITE              GA   PUBLIC

0400 PM     HAIL             DANIELSVILLE            34.12N 83.22W
05/25/2006  E0.75 INCH       MADISON            GA   LAW ENFORCEMENT

0415 PM     HAIL             DAHLONEGA               34.54N 83.98W
05/25/2006  E0.75 INCH       LUMPKIN            GA   PUBLIC

0420 PM     HAIL             4 W WOODSTOCK           34.10N 84.58W
05/25/2006  E0.75 INCH       CHEROKEE           GA   PUBLIC

0420 PM     HAIL             ACWORTH                 34.06N 84.68W
05/25/2006  E1.00 INCH       COBB               GA   PUBLIC

0425 PM     HAIL             MURRAYVILLE             34.42N 83.91W
05/25/2006  E0.75 INCH       HALL               GA   PUBLIC

0430 PM     LIGHTNING        WOODSTOCK               34.10N 84.51W
05/25/2006                   CHEROKEE           GA   BROADCAST MEDIA

            LIGHTNING STRUCK AND SET A LARGE HOME ON FIRE IN THE
            WOODSTOCK AREA NEAR I-75. THE RESULTING FIRE CAUSED
            SUBSTANTIAL DAMAGE TO THE ROOF AND PART OF THE SECOND
            FLOOR OF THE HOME.

0430 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.25 INCH       FORSYTH            GA   PUBLIC

0500 PM     HAIL             4 NE FLOWERY BRANCH     34.23N 83.87W
05/25/2006  E0.25 INCH       HALL               GA   PUBLIC

0505 PM     HAIL             NORCROSS                33.94N 84.21W
05/25/2006  E0.25 INCH       GWINNETT           GA   PUBLIC

0505 PM     HAIL             CUMMING                 34.21N 84.14W
05/25/2006  E0.75 INCH       FORSYTH            GA   LAW ENFORCEMENT

0515 PM     HAIL             HOLLY SPRINGS           34.17N 84.50W
05/25/2006  E0.25 INCH       CHEROKEE           GA   PUBLIC

0520 PM     HAIL             BUFORD                  34.12N 84.00W
05/25/2006  E0.75 INCH       GWINNETT           GA   PUBLIC

0535 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
05/25/2006  E1.50 INCH       GWINNETT           GA   PUBLIC

0630 PM     HAIL             1 S LOGANVILLE          33.82N 83.90W
05/25/2006  E0.75 INCH       WALTON             GA   PUBLIC

0633 PM     HAIL             MARIETTA                33.95N 84.54W
05/25/2006  E0.75 INCH       COBB               GA   PUBLIC

0710 PM     HAIL             ROSWELL                 34.04N 84.36W
05/25/2006  E0.75 INCH       FULTON             GA   PUBLIC

&&

RAB
Special weather statement, May 26, 1:20 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 AM EDT FRI MAY 26 2006

GAZ034-045-260645-
220 AM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN DEKALB AND GWINNETT COUNTIES UNTIL 245 AM EDT...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PANTHERSVILLE...IN SOUTHWEST DEKALB
COUNTY...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL REACH SOUTHWEST
GWINNETT COUNTY BY 240 AM.

The radar

The Northeast Alabama radar (KHTX), 103 km away, was scanning. The volume nearest the first event began at 06:45 UTC.

Open the radar archive at this moment

Event by event

12 hail, 3 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, De Kalb

When
May 26, 1:45 AM EST to 1:50 AM EST
Where
De Kalb County, Lithonia
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.950, -84.950

The DeKalb County 911 Center reported that one tree was blown down onto a home causing damage to the structure.

Lightning, De Kalb

When
May 26, 1:50 AM EST
Where
De Kalb County, Lithonia
Reported by
GOVT OFFICIAL
Coordinates
34.917, -84.833

The DeKalb County 911 Center reported that lightning struck a home in the Lithonia area. No significant damage was reported from the incident.

Hail, Towns

When
May 26, 2:51 PM EST to 2:55 PM EST
Where
Towns County, Young Harris
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.983, -84.083

The public reported penny-sized hail.

Hail, Dade

When
May 26, 3:10 PM EST to 3:30 PM EST
Where
Dade County, Trenton
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.183, -85.333

The Dade County 911 Center reported penny-sized hail in Trenton and the Cloudland State Park area east of Trenton.

Hail, Walker

When
May 26, 3:14 PM EST to 3:16 PM EST
Where
Walker County, Rossville
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.917, -83.517

The Walker County 911 Center reported quarter-sized hail in the Rossville area toward Fort Oglethorpe in Catoosa county.

Hail, Barrow

When
May 26, 3:31 PM EST to 3:35 PM EST
Where
Barrow County, Winder
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.967, -85.283

The public reported penny-sized hail.

Hail, Whitfield

When
May 26, 3:43 PM EST to 3:52 PM EST
Where
Whitfield County, Cohutta
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.917, -83.517

The public reported quarter-sized hail in the Cohutta area. The Cohutta Fire Department reported penny-sized hail in Cohutta. The public also estimated that wind gusts were near 60 mph, but only a few limbs were blown down.

Thunderstorm Wind, Murray

When
May 26, 3:56 PM EST to 4:05 PM EST
Where
Murray County, 4 mi NW of Sumac
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
34.367, -84.983

The public reported that two trees were down on Georgia Highway 2 near the Whitfield county line and the community of Beaverdale while two more trees were reported down in Crandall.

Hail, Gwinnett

When
May 26, 4:13 PM EST to 4:17 PM EST
Where
Gwinnett County, 4 mi ESE of Duluth
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.350, -85.450

The public observed penny-sized hail.

Hail, Oconee

When
May 26, 4:54 PM EST to 4:59 PM EST
Where
Oconee County, 2 mi NNW of Eastville
Measured
1.75 in hail
Property damage
$470,000
Reported by
GENERAL PUBLIC
Coordinates
34.933, -85.583

The public reported golf ball-sized hail seven miles northwest of Watkinsville or two miles north-northwest of Eastville. The Oconee County Sheriff observed penny-sized hail near Bogart.

Thunderstorm Wind, Oconee

When
May 26, 4:54 PM EST to 5:07 PM EST
Where
Oconee County, 2 mi NNW of Eastville
Measured
51 kt (59 mph) measured gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
33.983, -83.717

The public measured a wind gusts of 59 mph two miles north-northwest of Eastville or seven miles northwest of Watkinsville on a home weather station. The Oconee County Emergency Management Director reported observing a funnel cloud which tracked along U.S. Highway 78 between Mars Hill Road and Georgia Highway 10, which loops around Athens. A couple of trees were blown down in the area south of Bogart, but damage was inconsistent with that of a tornado. It is more likely that a small microburst or downburst occurred in this area.

Hail, Bartow

When
May 26, 5:10 PM EST to 5:24 PM EST
Where
Bartow County, 2 mi W of Adairsville
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.717, -84.117

The Bartow County 911 Center reported penny-sized hail.

Hail, Chattooga

When
May 26, 5:15 PM EST to 5:24 PM EST
Where
Chattooga County, Chatoogaville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Nickel-sized hail was observed at a convenience store in southwest Chattooga county.

Hail, Polk

When
May 26, 5:15 PM EST to 5:31 PM EST
Where
Polk County, 5 mi NW of Aragon
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.933, -83.833

The public reported quarter-sized hail, which last for at least 10 minutes at a given location.

Hail, Floyd

When
May 26, 5:28 PM EST to 5:53 PM EST
Where
Floyd County, 6 mi N of Cave Spg
Measured
1.75 in hail
Property damage
$65,000
Reported by
GENERAL PUBLIC
Coordinates
34.083, -85.117

The public reported quarter-sized hail in Coosa and also about halfway between Cave Spring and Coosa, or about six miles north of Cave Spring. Golf ball-sized hail was reported six miles northeast of Cave Spring, or about halfway between Cave Spring and Lindale. Only pea-sized hail was observed in Rome.

Hail, Dade

When
May 26, 8:10 PM EST to 8:41 PM EST
Where
Dade County, 7 mi NW of Trenton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.867, -85.500

Several reports of penny, and in one instance nickel-sized hail, were received from the public.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513484, 5513485, 5513486, 5513487, 5513488, 5512171, 5513489, 5513490, 5513491, 5513493, 5513494, 5512167, 5512168, 5512169, 5513492, 5512170.